Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 357, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 5, 2012, 4:43 PM CDT for Stewart County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2012, 4:43 PM CDT (21:43 UTC)
- Expired
- Sep 5, 2012, 5:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Stewart County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1484 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
938
WUUS54 KOHX 052143
SVROHX
TNC161-052230-
/O.NEW.KOHX.SV.W.0357.120905T2143Z-120905T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
443 PM CDT WED SEP 5 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STEWART COUNTY IN MIDDLE TENNESSEE...
* UNTIL 530 PM CDT
* AT 438 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR LINTON...
MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
DOVER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3667 8786 3664 8784 3664 8773 3662 8768
3657 8763 3652 8762 3640 8767 3634 8791
3635 8794 3652 8805 3657 8804 3662 8806
3668 8799
TIME...MOT...LOC 2143Z 314DEG 14KT 3659 8793
$$
AL3 follow-up statements
105
WWUS54 KOHX 052203
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
503 PM CDT WED SEP 5 2012
TNC161-052230-
/O.CON.KOHX.SV.W.0357.000000T0000Z-120905T2230Z/
STEWART TN-
503 PM CDT WED SEP 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR STEWART COUNTY
UNTIL 530 PM CDT...
AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DOVER...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
DOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3662 8768 3657 8763 3652 8762 3640 8767
3634 8791 3635 8794 3652 8805 3653 8804
3661 8805 3662 8793 3664 8784 3664 8773
TIME...MOT...LOC 2202Z 314DEG 14KT 3653 8786
$$
TB12351
WWUS54 KOHX 052220
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
520 PM CDT WED SEP 5 2012
TNC161-052230-
/O.CON.KOHX.SV.W.0357.000000T0000Z-120905T2230Z/
STEWART TN-
520 PM CDT WED SEP 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR STEWART COUNTY
UNTIL 530 PM CDT...
AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
WEST OF DOVER...MOVING SOUTHEAST AT 15 MPH.
THE ORIGINAL STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNING AREA HOWEVER A NEW CELL HAS DEVELOPED TO THE WEST OF DOVER
AND WILL BE MOVING INTO THE AREA SHORTLY.
LOCATIONS IMPACTED INCLUDE...
DOVER.
LAT...LON 3660 8794 3658 8784 3657 8775 3655 8765
3652 8762 3640 8767 3634 8791 3635 8794
3652 8805 3653 8804 3661 8805
TIME...MOT...LOC 2218Z 314DEG 14KT 3651 8799
$$
TB12150
WWUS54 KOHX 052225
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
525 PM CDT WED SEP 5 2012
TNC161-052235-
/O.EXP.KOHX.SV.W.0357.000000T0000Z-120905T2230Z/
STEWART TN-
525 PM CDT WED SEP 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR STEWART COUNTY WILL EXPIRE AT
530 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3660 8794 3658 8784 3657 8775 3655 8765
3652 8762 3640 8767 3634 8791 3635 8794
3652 8805 3653 8804 3661 8805
TIME...MOT...LOC 2225Z 314DEG 14KT 3649 8797
$$
TB12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 4:32 PM CDT, 11 minutes earlier.
Area forecast discussion, Sep 5, 4:32 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 432 PM CDT WED SEP 5 2012 .MESOSCALE UPDATE... THERMODYNAMICALLY UNSTABLE AIRMASS ACROSS MIDDLE TENNESSE WITH CAPES ON THE ORDER OF 3000 J/KG. BULK SHEAR IS WEAK ACROSS THE MID STATE AT 21Z AND LOW LEVEL WIND FIELDS ARE LIGHT. LINE OF CONVECTION THAT HAS BEEN MOVING SOUTHEAST THROUGH SOUTH CENTRAL KENTUCKY WITH OUTFLOW BOUNDARY OUT AHEAD. CONVECTION WITHIN THIS LINE HAS SPREAD OUT...OFTEN TIMES AN INDICATION OF SOME OVERALL WEAKENING. BOYD && .PREV DISCUSSION... /ISSUED 335 PM CDT WED SEP 5 2012/ SHORT TERM (THRU FRI)... WARM AND UNSTABLE AIR ACROSS MID-TN AT MID AFTN W/HEAT INDICES IN THE MID-UPR 90S. S/B CAPES 2-3K J/KG. COUPLE OF AREAS OF CONCERN TNGT...ONE IS GUST FRONT IN KY HEADING SOUTH. SECOND IS H5 S/W HEADING EAST OVR AR. HRRR/GFS MODELS SHOW THE GUST FRONT SYSTEM MOVING SOUTH INTO THE REGION THIS EVE...WITH ISOLATED SEVERE STORMS POSSIBLE. DEVELOPING MCS IN AR SHOULD TURN MORE SOUTHEAST...AND AFFECT PORTIONS OF WEST MID-TN. A SLGT RISK OF SVR WEATHER CONTINUES FOR THE REGION THIS EVENING WITH DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL POSSIBLE. BULK OF THE MOISTURE PUSHES EAST LATE TNGT WITH ANOTHER WARM DAY ON TAP THU UNDER PARTLY SUNNY SKIES...WITH A SCHC OF AFTN STORMS. MAINLY DRY AND WARM WEATHER THU NGT-FRI. WL NOT BUY INTO NAM12 HIGHER POP SCENARIO FRI...WITH PREFRONTAL SYSTEM. INSTEAD WL ADVERTISE CLOSE THE THE GFS WITH ISO-SCT TRW. LONG TERM (SAT-WED)... MODELS ARE COMING INTO BETTER AGREEMENT WITH STORM SYSTEM THAT WL BRING COOLER WEATHER TO THE MID-STATE THIS WEEKEND. THE COLD FRONT AND LINE OF STORMS LOOK TO MOVE INTO MID-TN LATE FRI NGT...AFTER MIDNIGHT. THE ACTIVITY WL MOVE QUICKLY EAST SAT WITH COOLER AIR LINGERING INTO MON. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Sep 5, 8:26 AM CDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 826 AM CDT WED SEP 5 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-061330- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 826 AM CDT WED SEP 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT VERY WARM AND HUMID CONDITIONS ARE EXPECTED THIS AFTERNOON. HEAT INDICES WILL APPROACH 100 DEGREES WEST OF THE CUMBERLAND PLATEAU. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS AND HEAVY RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A STRONG COLD FRONT WILL MOVE INTO THE REGION FRIDAY NIGHT INTO SATURDAY. A LINE OF STORMS ARE EXPECTED TO MOVE INTO THE REGION LATE FRIDAY NIGHT...WITH ISOLATED STRONG TO SEVERE STORMS POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 04
In the hours before
Special weather statement, Sep 5, 3:40 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
340 PM CDT WED SEP 5 2012
TNZ005-006-022>025-052145-
BENTON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART-
340 PM CDT WED SEP 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...DICKSON...HOUSTON...
HUMPHREYS...MONTGOMERY AND STEWART COUNTIES...
AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SOME STRONG THUNDERSTORMS...MAINLY SOUTHWEST OF DOVER...MOVING
SOUTHEAST AT 25 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3634 8728 3633 8729 3632 8726 3618 8716
3590 8783 3589 8815 3620 8815 3626 8809
3636 8810 3637 8801 3646 8806 3665 8751
31Special weather statement, Sep 5, 4:31 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
431 PM CDT WED SEP 5 2012
TNZ006>009-025-026-029-052230-
CHEATHAM-DICKSON-MACON-MONTGOMERY-ROBERTSON-SUMNER-TROUSDALE-
431 PM CDT WED SEP 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...MACON...
MONTGOMERY...ROBERTSON...SUMNER AND TROUSDALE COUNTIES...
AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN KENTUCKY...MOVING
SOUTHEAST AT AROUND 35 MPH....AND WILL MOVE INTO LOCATIONS ACROSS
NORTHERN MIDDLE TENNESSEE WITHIN THE NEXT HOUR...MAINLY ALONG AND NORTH
OF A HARTSVILLE...TO GALLATIN...TO CUNNINGHAM LINE.
SMALL HAIL...WINDS AROUND 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES...AND BRIEF HEAVY RAINFALL ARE EXPECTED WITH THESE STORMS.
LAT...LON 3664 8617 3643 8584 3642 8590 3643 8598
3639 8598 3637 8608 3637 8648 3639 8673
3641 8675 3639 8677 3640 8685 3628 8734
3664 8765
31Special weather statement, Sep 5, 4:38 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
438 PM CDT WED SEP 5 2012
TNZ005-052200-
STEWART-
438 PM CDT WED SEP 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY...
AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF DOVER...MOVING SOUTHEAST AT
15 MPH.
SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF HEAVY
DOWNPOURS...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3667 8786 3665 8784 3664 8784 3664 8782
3653 8768 3636 8800 3649 8806 3653 8804
3663 8806 3668 8798
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 3:40 PM CDT | Special Weather Statement | OHX | Benton, Dickson, Houston, Humphreys, Stewart | 65 min |
| Sep 5, 4:31 PM CDT | Special Weather Statement | OHX | Montgomery, Robertson, Sumner, Trousdale | 59 min |
| Sep 5, 4:38 PM CDT | Special Weather Statement | OHX | Stewart | 22 min |
| Sep 5, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 44 min |
| Sep 5, 5:27 PM CDT | Special Weather Statement | OHX | Davidson, Jackson, Macon, Smith, Sumner, Trousdale and 1 more | 63 min |
| Sep 5, 6:00 PM CDT | Special Weather Statement | OHX | Clay, Jackson | 30 min |
| Sep 5, 6:05 PM CDT | Special Weather Statement | OHX | Dickson | 25 min |
| Sep 5, 6:15 PM CDT | Special Weather Statement | OHX | Benton | 60 min |
| Sep 5, 6:22 PM CDT | Special Weather Statement | OHX | Davidson, Williamson, Wilson | 53 min |
| Sep 5, 6:25 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 35 min |
| Sep 5, 6:39 PM CDT | Areal Flood Advisory | OHX | Wilson | 102 min |
| Sep 5, 6:57 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.